Alert archive / South Carolina / River Flood Warnings in 2017

River Flood Warning 11, NWS Columbia, SC

May 24, 2017Calhoun County, Lexington County, Richland County, South Carolina

NWS Columbia, SC issued this river flood warning at May 24, 2017, 6:46 PM EDT for Calhoun County, Lexington County, Richland County, South Carolina. It took effect at May 25, 2017, 12:18 AM EDT. It was in force for 68 hr.

The area

The outline as issued.

The facts

Issued
May 24, 2017, 6:46 PM EDT (22:46 UTC)
In effect from
May 25, 2017, 12:18 AM EDT
Expired
May 27, 2017, 8:00 PM EDT
In force
68 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, SC, Lexington County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 13 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Congaree River at Carolina Eastman (CEAS1).

Action stage
114 ft
Minor stage
115 ft
Moderate stage
119 ft
Major stage
126 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

946 
WGUS42 KCAE 242246
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia Sc
646 PM EDT Wed May 24 2017

...The National Weather Service in Columbia has issued a flood 
warning for the following rivers in South Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 
  
.Heavy rain and reservoir releases will bring rising stages 
along the Congaree River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-252246-
/O.NEW.KCAE.FL.W.0011.170525T0517Z-170528T0000Z/
/CEAS1.1.ER.170525T0517Z.170525T1800Z.170527T0000Z.NO/
646 PM EDT Wed May 24 2017

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Congaree River At Carolina Eastman
* from late tonight to Saturday evening...Or until the warning is 
  cancelled.
* At 645 PM Wednesday the stage was 113.2 feet.
* Flood stage is 115 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage tonight
  and crest around 116.2 feet Thursday.
* At 115 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
9 follow-up statements
256 
WGUS82 KCAE 250050
FLSCAE
Flood Statement
National Weather Service Columbia Sc
850 PM EDT Wed May 24 2017

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
.Heavy rain and reservoir releases will bring rising stages 
along the Congaree River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-260050-
/O.EXT.KCAE.FL.W.0011.170525T0506Z-170528T0000Z/
/CEAS1.1.ER.170525T0506Z.170525T1800Z.170527T0000Z.NO/
850 PM EDT Wed May 24 2017

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* from late tonight to Saturday evening...Or until the warning is 
  cancelled.
* At 8 PM Wednesday the stage was 114.0 feet.
* Flood stage is 115 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage tonight and
  crest around 116.2 feet Thursday.
* At 115 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
616 
WGUS82 KCAE 250221
FLSCAE
Flood Statement
National Weather Service Columbia Sc
1021 PM EDT Wed May 24 2017

...The Flood Warning continues for the following river in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
.Heavy rain and reservoir releases will bring rising stages 
along the Congaree River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-260221-
/O.EXT.KCAE.FL.W.0011.170525T0418Z-170528T0129Z/
/CEAS1.1.ER.170525T0418Z.170525T1800Z.170527T0129Z.NO/
1021 PM EDT Wed May 24 2017

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Saturday evening...Or until the warning is cancelled.
* At 10 PM Wednesday the stage was 114.5 feet.
* Flood stage is 115 feet.
* Minor flooding is forecast.
* Forecast...The river at Carolina Eastman will crest around
  116.3 feet Thursday. 
* At 115 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
588 
WGUS82 KCAE 250909
FLSCAE
Flood Statement
National Weather Service Columbia Sc
509 AM EDT Thu May 25 2017

...The Flood Warning continues for the following rivers in South 
Carolina..
  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-260909-
/O.CON.KCAE.FL.W.0011.000000T0000Z-170528T0129Z/
/CEAS1.1.ER.170525T0353Z.170525T1800Z.170527T0129Z.NO/
509 AM EDT Thu May 25 2017

The Flood Warning continues for
  The Congaree River At Carolina Eastman.
* until Saturday evening...Or until the warning is cancelled.
* At  5 AM Thursday the stage was 116.2 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 116.5 feet by 
  early this afternoon. The river will fall below flood stage by 
  tomorrow night.
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
750 
WGUS82 KCAE 251438
FLSCAE
Flood Statement
National Weather Service Columbia Sc
1038 AM EDT Thu May 25 2017

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
.after the dot...explain the reasons for the Flood Warning here.Do 
not remove the dot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-261438-
/O.EXT.KCAE.FL.W.0011.000000T0000Z-170528T1200Z/
/CEAS1.1.ER.170525T0353Z.170525T1123Z.170527T1200Z.NO/
1038 AM EDT Thu May 25 2017

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Sunday morning...Or until the warning is cancelled.
* At  7 AM Thursday the stage was 116.3 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Going below flood 
  stage by Saturday morning.
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
247 
WGUS82 KCAE 251444
FLSCAE
Flood Statement
National Weather Service Columbia Sc
1044 AM EDT Thu May 25 2017

...The Flood Warning continues for the following rivers in South 
Carolina..
  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-261444-
/O.CON.KCAE.FL.W.0011.000000T0000Z-170528T1200Z/
/CEAS1.1.ER.170525T0353Z.170525T1123Z.170527T1200Z.NO/
1044 AM EDT Thu May 25 2017

The Flood Warning continues for
  The Congaree River At Carolina Eastman.
* until Sunday morning...Or until the warning is cancelled.
* At  7 AM Thursday the stage was 116.3 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Going below flood 
  stage by Saturday morning.
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
136 
WGUS82 KCAE 260141
FLSCAE
Flood Statement
National Weather Service Columbia Sc
941 PM EDT Thu May 25 2017

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Great Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties
  
  
.Heavy rainfall and reservoir releases have resulted in rising stages
along the Congaree River and Great Pee Dee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-270141-
/O.EXT.KCAE.FL.W.0011.000000T0000Z-170528T1535Z/
/CEAS1.1.ER.170525T0353Z.170526T0126Z.170527T1535Z.NO/
941 PM EDT Thu May 25 2017

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Sunday morning...Or until the warning is cancelled.
* At  9 PM Thursday the stage was 116.5 feet.
* Flood stage is 115 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river at Carolina Eastman will crest 117 to
  117.5 feet Friday. 
* At 115 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-270141-
/O.EXT.KCAE.FL.W.0012.000000T0000Z-170528T0640Z/
/CHES1.1.ER.170525T2054Z.170526T1200Z.170527T0640Z.NO/
941 PM EDT Thu May 25 2017

The Flood Warning extended for
  The Great Pee Dee River At Cheraw.
* until late Saturday night...Or until the warning is cancelled.
* At 6 PM Thursday the stage was 30.3 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river at Cheraw will crest around 31.3 feet 
  Friday. 
* At 30 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded. Portions
  of Riverside Park become flooded.

&&
 
LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994

$$
091 
WGUS82 KCAE 260910
FLSCAE
Flood Statement
National Weather Service Columbia Sc
510 AM EDT Fri May 26 2017

...The Flood Warning continues for the following rivers in South 
Carolina..

  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.Heavy rainfall and reservoir releases have resulted in rising stages
along the Congaree River and Great Pee Dee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-270910-
/O.CON.KCAE.FL.W.0011.000000T0000Z-170528T1535Z/
/CEAS1.1.ER.170525T0353Z.170526T0902Z.170527T1535Z.NO/
510 AM EDT Fri May 26 2017

The Flood Warning continues for
  The Congaree River At Carolina Eastman.
* until Saturday morning...Or until the warning is cancelled.
* At  5 AM Friday the stage was 118.0 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin to fall by this afternoon...Going
  below flood stage by Saturday late morning.
* At 119.0 feet...Extensive flooding occurs in the Congaree National 
  Park. Some area farmland is flooded. Minor flooding occurs at the 
  Carolina Eastman Facility.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-270910-
/O.CON.KCAE.FL.W.0012.000000T0000Z-170528T0640Z/
/CHES1.1.ER.170525T2054Z.170526T1200Z.170527T0640Z.NO/
510 AM EDT Fri May 26 2017

The Flood Warning continues for
  The Pee Dee River At Cheraw.
* until late Saturday night...Or until the warning is cancelled.
* At  3 AM Friday the stage was 30.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.3 feet by
  late this morning. The river is expected to fall below flood stage
  Saturday morning.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded. Portions
  of Riverside Park become flooded.

&&
 
LAT...LON 3455 7984 3455 7990 3480 8002 3480 7994

$$
435 
WGUS82 KCAE 270212
FLSCAE
Flood Statement
National Weather Service Columbia Sc
1012 PM EDT Fri May 26 2017

...The Flood Warning continues for the following river in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
.Heavy rainfall and reservoir releases have resulted in elevated stages
along the Congaree River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-280212-
/O.EXT.KCAE.FL.W.0011.000000T0000Z-170528T0745Z/
/CEAS1.1.ER.170525T0353Z.170526T0902Z.170527T0745Z.NO/
1012 PM EDT Fri May 26 2017

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until late Saturday night...Or until the warning is cancelled.
* At 10 PM Friday the stage was 116.2 feet.
* Flood stage is 115 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river at Carolina Eastman will continue to fall...and
  will likely drop below flood stage Saturday or Sunday. 
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
868 
WGUS82 KCAE 270850
FLSCAE
Flood Statement
National Weather Service Columbia Sc
450 AM EDT Sat May 27 2017

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 
  
SCC017-063-079-270920-
/O.CAN.KCAE.FL.W.0011.000000T0000Z-170528T0745Z/
/CEAS1.1.ER.170525T0353Z.170526T0902Z.170527T0512Z.NO/
450 AM EDT Sat May 27 2017

The Flood Warning is cancelled for
  The Congaree River At Carolina Eastman.
* At  4 AM Saturday the stage was 113.6 feet.
* Flood stage is 115.0 feet.
* The river fell below flood stage after midnight this morning.
* Forecast...The river will continue to fall to 111.0 feet by 
  tomorrow morning.

$$

This will be the last statement for this high water event.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at May 24, 2:14 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, May 24, 2:14 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
214 PM EDT Wed May 24 2017

.SYNOPSIS...
Low pressure system to move through the region today with
another round of showers and thunderstorms, some severe. The
cold front will finally move east of the area tonight, and only
light showers expected Thursday. High pressure and drier air
will return Friday and Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A low pressure system is approaching from the west associated
with a negatively-tilted deep upper trough. Despite overcast
skies, the area has warmed enough today to become significantly
unstable with Lifted Index values between -4 and -6, and surface
based CAPE has increased above 2000 J/kg. Favorable dynamics
associated with a strong shortwave moving up from southern
Georgia will contribute to an enhanced risk of severe
thunderstorms through this evening. Damaging wind gusts, large
hail and a few tornadoes will be possible, and there is a
Tornado Watch through 6 PM. Heavy rain is also expected. Given
saturated soil from several days of rain, flash flooding will
also be possible, and the Flash Flood Watch will remain in
effect through 8 PM.

A cold front will finally move through the area later this
evening, and a majority of the activity should push east by 10
PM. Isolated to scattered showers may linger through the night
since the upper trough will still be over the region, but in
general, much drier conditions are expected. Skies will also
partially clear, and temperatures will fall into the 50s.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
The upper trough axis will swing through the forecast area on Thursday
with a pocket of very cold 500mb temperatures around -20C to -21C
which is quite cold for late May. Expect the cold temperatures
aloft will result in scattered showers with steep mid-level
lapse rates and could even see a bit of graupel with some of the
stronger cells. By late afternoon the cold pool will have
shifted east of the forecast area and precipitation chances
should diminish along with cooler, drier air building into the
region. Highs on Thursday will be mostly in the middle 70s,
limited by cloud cover and weak cool advection. Overnight lows
Thursday night will fall into the middle to upper 50s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Dry and fair weather expected to close out the week with
surface high pressure building over the area with generally
zonal westerly or northwesterly flow at 500mb. Temperatures will
be slightly below normal on Friday in the lower 80s but will
quickly warm back above normal on Sat/Sun with southerly flow
returning and weak upper ridging building over the area.

The next weather system will impact the forecast area on Sun/Mon
as a deep trough dives southeastward into the middle of the
country and 500mb flow veers to the southwest allowing moisture
to increase again over the area. The combination of weak
shortwave energy and increasing moisture will warrant small
chance pops mainly Sunday into Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Scattered to broken low and mid level clouds as well as a dense
cirrus shield over the area. MVFR to VFR ceilings will become
mostly MVFR with possible IFR conditions as showers and
thunderstorms move through the area this afternoon and evening.
Precipitation will move out of the area late this evening and
ceilings will scatter out. Breezy winds can be expected on
Thursday with mostly VFR conditions. However, the could be
restrictions in scattered showers, and possibly a few
thunderstorms.

EXTENDED AVIATION OUTLOOK...Drier air will be in place Friday
and Saturday. Showers and thunderstorms will return Sunday and
Monday.

&&

.HYDROLOGY...
Significant rainfall over the past few days has resulted in
runoff into the mainstem rivers. Additional rainfall is expected
today and tonight, therefore over the next several days we will
see rises in rivers and streams across the area which could
result in river flooding. Additional rainfall and flood
potential will continue to be closely monitored.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch until 8 PM EDT this evening for GAZ040-
     063>065-077.
SC...Flash Flood Watch until 8 PM EDT this evening for SCZ015-016-
     018-020>022-025>031-035>038-041.

&&
Hazardous weather outlook, May 24, 6:00 PM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
600 PM EDT Wed May 24 2017

GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-252200-
McDuffie-Columbia-Richmond-Burke-Chesterfield-Kershaw-Edgefield-
Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-
Clarendon-Bamberg-
600 PM EDT Wed May 24 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 263 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Numerous to widespread showers and thunderstorms are expected this
afternoon and evening. A few of these thunderstorms could become
strong and be capable of producing tornadoes and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GAZ040-SCZ015-018-020-021-026-252200-
Lincoln-Lancaster-McCormick-Newberry-Fairfield-Saluda-
600 PM EDT Wed May 24 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 262 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Numerous to widespread showers and thunderstorms are expected this
afternoon and evening. A few of these thunderstorms could become
strong and be capable of producing tornadoes and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 24, 5:43 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
543 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     3 SW CHAPIN             34.13N 81.39W
05/24/2017                   LEXINGTON          SC   LAW ENFORCEMENT

            TREES DOWN AT LONG PINE ROAD AND STRAWFIELD
            ROAD. TIME ESTIMATED FROM RADAR.

&&
Local storm report, May 24, 5:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     SALUDA                  33.99N 81.77W
05/24/2017                   SALUDA             SC   EMERGENCY MNGR

            TREE ON HOUSE AT 511 JOHNSTON HIGHWAY.

&&

DA
Local storm report, May 24, 5:55 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
555 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     POMARIA                 34.27N 81.42W
05/24/2017                   NEWBERRY           SC   TRAINED SPOTTER

            MULTIPLE TREES/POWER LINES DOWN AND SEVERAL
            HOUSES DAMAGED IN VICINITY OF
            POMARIA/GARMANY ELEMENTARY SCHOOL.

&&

DA
Local storm report, May 24, 5:59 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
559 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     3 N IRMO                34.14N 81.19W
05/24/2017                   RICHLAND           SC   LAW ENFORCEMENT

            TREE IN ROADWAY AT KOON ROAD AND WES BICKLEY
            ROAD.

&&

LM
Local storm report, May 24, 6:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
634 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     FUNNEL CLOUD     LANCASTER               34.72N 80.78W
05/24/2017                   LANCASTER          SC   TRAINED SPOTTER

            3 TRAINED SPOTTERS REPORTED FUNNEL CLOUDS
            WITH ROTATION IN THE BUFORD, BROOKLYN AND
            ELGIN COMMUNITIES IN THE LANCASTER AREA.

&&

DA
Local storm report, May 24, 6:45 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
645 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             1 WNW LANCASTER MILL    34.71N 80.80W
05/24/2017  E0.25 INCH       LANCASTER          SC   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN THE BUFORD
            COMMUNITY.

&&

DA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:28 AM EDTSpecial Weather StatementCAEBamberg47 min
May 24, 1:21 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick39 min
May 24, 1:57 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick48 min
May 24, 2:30 PM EDTSevere Thunderstorm WarningCAEEdgefield, Lexington, Newberry, Saluda45 min
May 24, 2:33 PM EDTTornado WarningCAEEdgefield, Saluda27 min
May 24, 2:57 PM EDTAreal Flood AdvisoryCAEEdgefield, McCormick, Saluda2 hr
May 24, 3:00 PM EDTTornado WarningCAEFairfield, Lexington, Newberry, Richland, Saluda30 min
May 24, 3:14 PM EDTSevere Thunderstorm WarningCAEFairfield, Lexington, Newberry, Richland, Saluda61 min
May 24, 3:28 PM EDTTornado WarningCAEFairfield, Newberry32 min
May 24, 3:48 PM EDTSevere Thunderstorm WarningCAELancaster42 min
May 24, 3:54 PM EDTTornado WarningCAELancaster36 min
May 24, 4:12 PM EDTAreal Flood AdvisoryCAEFairfield, Lexington, Newberry, Richland, Saluda2 hr
May 24, 4:48 PM EDTSpecial Weather StatementCAEAiken27 min
May 24, 5:40 PM EDTRiver Flood AdvisoryCAELexington, Richland48 hr

Nearby

River Flood Warnings in South Carolina, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.